Started allergy shots - BAD REACTIONS ONGOING

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 9/19/2009 8:33 AM (GMT -7)   
All,
 
I just began allergy shots on Tuesday, and have been developing laryngeal swelling many times a day since then.  Been to the ER 5 times since Tuesday, and last night they reluctantly gave me a decadron (strong steroid shot).  I've called my allergist, and we won't do any more shots; they're recommending drops instead.
 
Has anyone else ever had such a prolonged negative reaction to the shots?
 
Are drops truly safer for those who develop anaphylaxis or throat edema (swelling)?
 
I am getting a second opinion this coming Tuesday.  I'd also appreciate any advice anyone has about flushing the allergens and associated antibodies from my body ASAP.  I had started doing so VERY much better after being in another part of the country for 6 weeks.  These issues only began with those accursed shots.
 
percycat
 
 


Percy/Percycat

  • Co-Moderator, Anxiety and Panic Forum
  • DX: Anxiety, Depression, LPR (acid reflux), Allergies
  • Meds: Paxil, Nexium, Zantac, Singulair


Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 9/19/2009 11:17 AM (GMT -7)   
Percycat,
I'm not a candidate for the shots so my allergist won't do them, your posts had me wondering
did you go to the hospital er that your allergist is associated with? as steroid shots are
last resort and I'm wondering why the wouldn't try the "Medrol dose pack" , but I sure hope
your reactions are under control and as for reactions this is not normal..

I would suggest maybe do a google search on the allergy drops, wish I could help you out better...

Lots of soft hugz and I hope your better soon...
(((((((((((((((((((((((((((Percycat))))))))))))))))))))))))))))))))))))))))))))))))))))))
Keep us posted
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines

********>^..^<********>^..^<********>^..^<********


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 9/19/2009 11:58 AM (GMT -7)   
My daughter gets the injections and she doesn't have bad reactions like you but she does get a bit of swelling around her injection site (about the size of a silver dollar) plus a super sore arm. I called her allergist and she told me that her body can be reacting to the allergens around her and that the injections can make her more sensitive. She will have a red sore arm for nearly 6 days, then it clears just in time to have another injection. I'm wondering if maybe you took Benedryl before these drops that it would help? It's good that you are going in for a 2nd opinion. I am not sure about flushing out the allergens but maybe you can try green tea? This is an antioxident and usually when I drink green tea, I feel better all around.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate ALL mesalamines**IBS~Allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis~bulging and herniated discs C5/C6 & C6/C7~Epidural injections (2 series of 3), OA-Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14418
   Posted 9/19/2009 2:22 PM (GMT -7)   
My allergic reactions to allergy shots was asthma.
When I had an allergic reaction to agumentin(?) it required a strong medication called visteril. It took nearly a month to cleans my system of it.
I hope yours is quicker.

Joy

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 9/19/2009 5:50 PM (GMT -7)   
I would think the green tea that Sherry mentioned would help, along with lots and lots of water for the cleansing..but also, like
Joy stated it might take awhile to get out of your system...
Lots more soft hugz...
Hey Sherry, can your daughter use Cortizone 10 cream with aloe, after her shots?? was just wonder, might help, other than that
only a steroid cream might help, but we don't need more steroids, sure would be nice if we didn't have reactions to these things
and give your daughter soft hugz from me...
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines

********>^..^<********>^..^<********>^..^<********


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 9/19/2009 7:34 PM (GMT -7)   
I never thought about the cort cream. But I may definately try that on her next time! Thanks for the suggestion :)
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate ALL mesalamines**IBS~Allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis~bulging and herniated discs C5/C6 & C6/C7~Epidural injections (2 series of 3), OA-Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:51 AM (GMT -7)
There are a total of 2,735,804 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
201 Guest(s), 8 Registered Member(s) are currently online.  Details
Psilociraptor, summer16, Loutucky, mrs. george, biker90, dbwilco, teddydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer